Texas, 2006

Hail in Texas, May 14, 2006

May 14, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 5:13 AM CST, 57 minutes earlier.

Area forecast discussion, May 14, 5:13 AM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
613 AM CDT SUN MAY 14 2006

.UPDATE...
SEVERE TSTM WATCH HAS BEEN REPLACED...COVERING ALL BUT EXTREME
NORTH PARTS OF AREA. SEVERE STORMS CONTINUE TO DEVELOP...MAINLY
ACROSS EAST TEXAS.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

VII
Hazardous weather outlook, May 14, 5:00 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN MAY 14 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE ONGOING THIS
MORNING...MOSTLY SOUTH OF THE INTERSTATE 30 CORRIDOR IN NORTHEAST
TEXAS...AND SOUTH OF THE ARKANSAS BORDER. SOME OF THESE STORMS MAY
PRODUCE HAIL TO THE SIZE OF GOLF...AND A FEW STORMS COULD
CONTAIN BRIEF BUT DAMAGING WIND GUSTS. ADDITIONAL THUNDERSTORM
REDEVELOPMENT THIS AFTERNOON WILL BE CONFINED TO MAINLY SOUTH OF
THE INTERSTATE 20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
LITTLE IF ANY THUNDERSTORM ACTIVITY IS EXPECTED UNTIL THE APPROACH
OF THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS COULD POSSIBLY BE REACTIVATED THIS MORNING ACROSS
NORTHEAST TEXAS AND NORTHERN LOUISIANA.

VII

In the hours before

Local storm report, May 14, 5:31 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     HAIL             10 ENE NEW BOSTON       33.52N 94.26W
05/14/2006  E0.75 INCH       BOWIE              TX   TRAINED SPOTTER

            RED WATER TEXAS...HAIL COVERED THE GROUND.

&&

24
Local storm report, May 14, 5:42 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HAIL             MINEOLA                 32.67N 95.49W
05/14/2006  E0.75 INCH       WOOD               TX   TRAINED SPOTTER

            LASTING 10 MIN

&&

24
Local storm report, May 14, 6:01 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HAIL             1 S TYLER               32.31N 95.30W
05/14/2006  E0.75 INCH       SMITH              TX   TRAINED SPOTTER

            I MILE SOUTH OF TYLER POUNDS FIELD

&&

24
Local storm report, May 14, 6:04 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             TYLER                   32.33N 95.30W
05/14/2006  E1.00 INCH       SMITH              TX   TRAINED SPOTTER

            SW LOOP

&&

24
Local storm report, May 14, 6:05 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     HAIL             NOONDAY                 32.24N 95.40W
05/14/2006  E1.00 INCH       SMITH              TX   TRAINED SPOTTER

&&

24
Local storm report, May 14, 6:09 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             WHITEHOUSE              32.23N 95.22W
05/14/2006  E1.00 INCH       SMITH              TX   TRAINED SPOTTER

&&

24

The radar

The Shreveport radar (KSHV), 129 km away, was scanning. The volume nearest the first event began at 12:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cherokee

When
May 14, 6:10 AM CST
Where
Cherokee County, New Summerfield
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.967, -95.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506634.